Alert archive / Oregon / High Wind Watches in 2005
High Wind Watch 6, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 25, 2005, 1:35 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 27, 2005, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 1:35 PM PST (21:35 UTC)
- In effect from
- Dec 27, 2005, 12:00 AM PST
- Expired
- Dec 26, 2005, 4:11 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 25, 8:50 AM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 25, 8:50 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN DEC 25 2005
.DISCUSSION...A HIGH POP/LOW QPF SITUATION TODAY WITH PERIODS OF
LIGHT RAIN MAINLY IN SOUTHERN SISKIYOU COUNTY NEAR MOUNT SHASTA.
SNOW LEVELS WILL BE ABOVE 5500 FEET TODAY. WINDS WILL REMAIN STRONG
AND GUSTY NEAR THE COAST AND IN THE SHASTA VALLEY TODAY AS A STRONG
COLD FRONT APPROACHES THE COAST.
SNOW LEVELS WILL DROP AND PRECIPITATION INTENSITY WILL INCREASE THIS
EVENING. SNOW LEVELS WILL FALL BELOW 4500 FEET OVERNIGHT WITH THE
HEAVIEST PRECIPITATION IN SW OREGON AND NW CALIFORNIA. 8-16 INCHES OF
SNOW POSSIBLE ABOVE 4500 FEET IN SISKIYOU COUNTY. AMOUNTS ELSEWHERE
WILL BE AT LOW END OF ADVISORY CRITERIA...3-8 INCHES IN THE CASCADES
AND SISKIYOUS AND 1-5 INCHES ON THE EAST SIDE BY THE TIME SNOWFALL
DIMINISHES LATE MONDAY MORNING.
A TEMPORARY BREAK BETWEEN SYSTEMS MONDAY NIGHT UNDER A WEAK RIDGE
BEFORE ANOTHER STRONG LOW APPROACHES FROM THE WEST TUESDAY MORNING.
A WARM FRONT WILL BRING LIGHT TO MODERATE PRECIP TUESDAY WITH SNOW
LEVELS RISING TO AROUND 5500 FEET. THE TRAILING COLD FRONT PACKS
QUITE A WALLOP WEDNESDAY WITH THE POTENTIAL FOR HIGH WINDS...HEAVY
SNOW ABOVE 5000 FEET...AND RIVER FLOODING. SNOW LEVELS WILL DROP TO
AROUND 3500 FEET BEHIND THE FRONT WEDNESDAY NIGHT. BUT WITH SHOWERS
EXPECTED...ONLY UP TO A COUPLE MORE INCHES OF SNOW IS EXPECTED.
THE GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE NEXT STRONG LOW
BUT HAVE LEANED TOWARD THE GFS WITH ITS DEPICTION OF ANOTHER STRONG
LOW ARRIVING FRIDAY WITH FREQUENT PERIODS OF PRECIPITATION OVER THE
NEW YEARS WEEKEND.
&&
.AVIATION...GENERALLY VFR CONDITIONS EXPECTED TODAY WITH WIDESPREAD
LIGHT TO MODERATE RAIN. GUSTY SOUTH WINDS AT THE COAST. IFR/MVFR
CONDITIONS TONIGHT WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION
DEVELOPING AT THE COAST...CONTINUING THROUGH EARLY MONDAY MORNING.
HIGHER TERRAIN OBSCURED BY WEATHER.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 3 PM TO 12 AM THIS EVENING.
SMALL CRAFT ADVISORY...FLORENCE TO CA BORDER 0-60 NM.
SNOW ADVISORY...ZONES 027>31 TONIGHT.
CA...WINTER STORM WARNING...ZONES 80-82-83 ABOVE 4500 FT TONIGHT.
GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY...SHASTA VALLEY THIS EVENING.
SMALL CRAFT ADVISORY...OR BORDER TO PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY...ZONES 81-84-85 ABOVE 4500 FT TONIGHT.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 25, 11:22 AM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1122 AM PST SUN DEC 25 2005 ORZ021-022-261930- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1122 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT. SEE PDXNPWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED TO BRING STRONG WINDS AND SIGNIFICANT RAIN. CAZ080-083-261930- WESTERN SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1122 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM MONDAY FOR ELEVATIONS ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED TO BRING SIGNIFICANT RAIN AND SNOW. CAZ081-084-085-ORZ028>031-261930- CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1122 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM MONDAY FOR ELEVATIONS ABOVE 4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED TO BRING SIGNIFICANT RAIN AND SNOW. ORZ024-026-261930- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 1122 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WATER ON THE APPLEGATE RIVER MAY FLOOD LOW LYING BRIDGES. HIGH WATER ON THE ILLINOIS RIVER MAY CREATE DANGEROUS RECREATION CONDITIONS. SEE PDXFLSMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED TO BRING SIGNIFICANT RAIN AND SNOW. SARGEANT
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:19 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 10 hr |
| Dec 25, 4:29 AM PST | Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 27 hr |
| Dec 25, 10:05 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 12 hr |
| Dec 25, 4:29 AM PST | Winter Storm Warning | MFR | Siskiyou | 27 hr |
| Dec 25, 10:05 AM PST | Wind Advisory | MFR | Siskiyou | 18 hr |
Nearby
High Wind Watches in Oregon, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.